Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 14, 2017Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2017, 5:28 PM EDT for Murray County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 5:28 PM EDT (21:28 UTC)
Expired
Jun 14, 2017, 6:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
50

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS82 KFFC 142128
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUN 14 2017
 
GAZ004>006-142200-
Whitfield GA-Murray GA-Fannin GA-
528 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 600 PM
EDT...

At 528 PM EDT...a strong thunderstorm was over Gregory, or 10 miles
north of Chatsworth...moving southeast at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco,
Gregory, Cohutta Wilderness and Red Clay S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8450 3489 8461 3481 8496 3494 8500
      3497 8500 3497 8498 3498 8498 3499 8494
TIME...MOT...LOC 2128Z 334DEG 6KT 3492 8477 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:41 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 14, 3:41 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT Wed Jun 14 2017

.SHORT TERM /Tonight through Thursday Night/...

Another unsettled day across the forecast area with showers and
thunderstorms developing. A weak trough extends down the Appalachians
and the convection seems to be favoring the northern counties so
far. Still expect a diurnal pattern to prevail for tonight. Have
included no pops after 06z...however would not be surprised to see a
few showers last all night. For Thursday...high pressure over the
Carolinas and the mid Atlantic is expected to weaken. This will
allow a short wave aloft to move southeast from the plains
states...possibly enhancing convection across north GA. SPC has
included our northwest counties in a slight risk for day two. There
appears to be abundant instability available with capes forecast to
range over 2000 by Thursday afternoon.

Temperatures should run more or less close to normal.

41

.LONG TERM /Friday through Wednesday/...
A relatively static forecast continues through the extended period
with plentiful opportunities for showers and thunderstorms. A warm
and moist airmass will interact with persistent weak low pressure
through the weekend to spark showers and thunderstorms each day. An
approaching cold front early next week will bring an additional
focus for thunderstorms. Please refer to the previous long-term
discussion below for additional details.

RW

Previous LONG TERM Forecast Discussion /Thursday Night through
Tuesday/...

The extended period remains largely unchanged and rather
monotonous through about Monday. As we begin on Thursday
night...the mid and upper levels will begin the process of taking
on more weakly cyclonic flow regime in which multiple weak
shortwave troughs will be advecting through. Stubborn weak trough
stemming from a weak sfc low over the North Carolina Piedmont will
also be lingering somewhere across eastern and northern Georgia.
With such a pattern...think convection from Thursday will be slow
to die down overnight into Friday. Cannot rule out some lingering
strong to isolated severe in this timeframe...mainly associated
with steeper mid level lapse rates as the cyclonic flow pattern
builds in.

On Friday...a very weak mid level shortwave will attempt to close
off...or at least become more concentrated over the local area. This
feature in conjunction with the Piedmont/lee side area of sfc low
pressure in the vicinity should be plenty to spark numerous
thunderstorms amidst a warm and unstable airmass. Coverage should
increase quickly by Friday afternoon and linger into a good
portion of Friday night. Weak low will continue to pump Gulf
moisture into the CWA through Saturday so expecting Saturday to be
similar to Friday...with perhaps slightly higher coverage across
central Georgia as the low attempts to move S/SE...albeit very
slowly. Same story for Sunday.

By Monday...A strong shortwave will eject out of the Great Lakes
into Ontario/Quebec. This will push the next cold front into the
area...which should have no problem sustaining thunderstorm
development along it despite best dynamics being well north. Belt of
stronger westerlies remain far enough north to keep best shear out
of the area. Things become a little unclear as this front progresses
south through the CWA. At the moment...seeing anticyclonic flow
around the Bermuda High pushing a plume of moisture into the region
from the SE...which looks to collide with the front and create some
sort of shear zone. Way too early to get cute with any details
though. Still EC/GFS agreement on a tropical wave developing off the
Yucatan next week. In addition...pattern change to Western US ridge
and eastern US trough is possible by next week.

Kovacik

&&

AVIATION...
18Z UPDATE...
Expect sct-bkn035-050 across the area this afternoon. Convection
has started to develop and may affect all taf sites through the
evening. Have added tempo across the KATL area sites due to
activity approaching from the north. Otherwise wait and see for
the remainder of the sites. Not looking for widespread morning
stratus but may be sct clouds 030-040 around all night. Thursday
generally a repeat of today but with better thunderstorm chances
mainly north GA. Winds light WNW becoming light and variable
overnight.

//ATL CONFIDENCE...18Z UPDATE...
Medium on location of thunderstorms this afternoon.
High on remaining elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  70  89 /  30  40  30  60
Atlanta         72  88  72  87 /  30  40  40  60
Blairsville     65  83  66  84 /  40  50  40  60
Cartersville    70  89  69  87 /  30  50  40  50
Columbus        72  89  73  89 /  30  40  30  70
Gainesville     70  87  70  87 /  30  40  40  60
Macon           70  91  72  89 /  30  40  30  70
Rome            70  89  69  89 /  30  50  40  50
Peachtree City  67  88  70  87 /  30  40  30  60
Vidalia         73  92  73  90 /  30  40  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....RW
AVIATION...41
Hazardous weather outlook, Jun 14, 5:37 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 AM EDT Wed Jun 14 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 AM EDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across north and central
Georgia today and tonight. A few of the storms could become
strong with the primary threats being gusty winds, frequent
lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms will be possible across the entire area
Thursday. A few of the storms may become severe with the potential
to produce damaging wind gusts...hail...lightning...and heavy
rainfall.

Scattered thunderstorms will continue to be possible Friday through
Tuesday, mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 14, 4:19 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT WED JUN 14 2017

GAZ034-142045-
Gwinnett GA-
419 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GWINNETT COUNTY UNTIL
445 PM EDT...

At 419 PM EDT...a strong thunderstorm was over Buford, or 8 miles
north of Lawrenceville. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Duluth, Sugar Hill, Suwanee, Buford, Rest Haven,
Buford Dam-Lake Lanier Parks and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3410 8388 3397 8393 3399 8418 3403 8416
      3403 8412 3405 8410 3407 8412 3415 8408
      3417 8406
TIME...MOT...LOC 2019Z 107DEG 3KT 3408 8399

WIND...50MPH
Special weather statement, Jun 14, 4:29 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT WED JUN 14 2017

GAZ008-142100-
Union GA-
429 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION COUNTY UNTIL
500 PM EDT...

At 429 PM EDT...a strong thunderstorm was over Gaddistown, or 13
miles northwest of Dahlonega. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Suches, Hawk Mountain Shelter and Gaddistown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3475 8395 3472 8397 3472 8398 3468 8400
      3467 8403 3464 8404 3466 8407 3465 8410
      3466 8413 3465 8415 3472 8411 3473 8409
      3480 8409
TIME...MOT...LOC 2029Z 117DEG 4KT 3471 8408

WIND...50MPH
Special weather statement, Jun 14, 5:10 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT WED JUN 14 2017

GAZ006-008-014-015-142145-
Dawson GA-Union GA-Lumpkin GA-Fannin GA-
510 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON...SOUTHWESTERN
UNION...NORTHWESTERN LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL
545 PM EDT...

At 508 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving west at 10 mph. Additional
strong thunderstorms were located over southeastern Fannin and
northern Lumpkin Counties, and these storms were nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Suches, Dial, Len Foote Hike Inn, Margret, Camp Merrill, Stover Creek
Shelter, Hawk Mountain Shelter, Hurst, Porter Springs, Woods Hole
Shelter, Gaddistown and Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3481 8396 3460 8392 3457 8423 3460 8424
      3461 8420 3463 8419 3464 8420 3467 8424
      3467 8425 3472 8425 3472 8426 3473 8426
      3474 8427 3487 8430
TIME...MOT...LOC 2108Z 087DEG 7KT 3472 8405

WIND...50MPH
Special weather statement, Jun 14, 5:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT WED JUN 14 2017

GAZ024-142145-
Banks GA-
520 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 545 PM EDT...

At 520 PM EDT...a strong thunderstorm was over Hollingsworth, or 9
miles north of Homer...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Maysville, Gillsville, Raoul, Pinefield Crossroads,
Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3447 8342 3446 8340 3444 8339 3440 8338
      3423 8344 3426 8348 3426 8354 3428 8360
      3432 8365 3435 8365 3436 8367 3441 8365
      3442 8362 3444 8361 3449 8354
TIME...MOT...LOC 2120Z 025DEG 9KT 3447 8349

WIND...50MPH
Special weather statement, Jun 14, 5:22 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT WED JUN 14 2017

GAZ006-008-142145-
Union GA-Fannin GA-
522 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN FANNIN COUNTIES UNTIL 545 PM EDT...

At 522 PM EDT...a strong thunderstorm was over Ivy Log, or 7 miles
northwest of Blairsville. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hemp, Nottely Dam, Ivy Log, Loving and Jones Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3494 8392 3481 8406 3491 8423 3499 8415
      3499 8402
TIME...MOT...LOC 2122Z 031DEG 4KT 3493 8407

WIND...50MPH
Special weather statement, Jun 14, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUN 14 2017

GAZ004>006-142200-
Whitfield GA-Murray GA-Fannin GA-
528 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 600 PM
EDT...

At 528 PM EDT...a strong thunderstorm was over Gregory, or 10 miles
north of Chatsworth...moving southeast at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco,
Gregory, Cohutta Wilderness and Red Clay S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8450 3489 8461 3481 8496 3494 8500
      3497 8500 3497 8498 3498 8498 3499 8494
TIME...MOT...LOC 2128Z 334DEG 6KT 3492 8477

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:52 PM EDTSpecial Weather StatementFFCForsyth23 min
Jun 13, 10:05 PM EDTSpecial Weather StatementFFCCobb25 min
Jun 13, 10:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 13, 10:20 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton25 min
Jun 13, 10:32 PM EDTSpecial Weather StatementFFCCobb28 min
Jun 14, 1:02 PM EDTSpecial Weather StatementFFCPickens28 min
Jun 14, 2:17 PM EDTSpecial Weather StatementFFCWhite28 min
Jun 14, 3:14 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 14, 4:01 PM EDTSpecial Weather StatementFFCWhite29 min
Jun 14, 4:19 PM EDTSpecial Weather StatementFFCGwinnett26 min
Jun 14, 4:29 PM EDTSpecial Weather StatementFFCUnion31 min
Jun 14, 5:10 PM EDTSpecial Weather StatementFFCUnion35 min
Jun 14, 5:20 PM EDTSpecial Weather StatementFFCBanks25 min
Jun 14, 5:22 PM EDTSpecial Weather StatementFFCUnion23 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson36 min
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningFFCBanks30 min
Jun 14, 5:40 PM EDTSpecial Weather StatementFFCFannin35 min
Jun 14, 6:02 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 14, 6:04 PM EDTSpecial Weather StatementFFCMurray26 min
Jun 14, 6:11 PM EDTSevere Thunderstorm WarningFFCBanks, Madison38 min
Jun 14, 6:21 PM EDTSpecial Weather StatementFFCFannin24 min
Jun 14, 6:30 PM EDTSpecial Weather StatementFFCMadison30 min
Jun 14, 6:32 PM EDTSpecial Weather StatementFFCPickens28 min
Jun 14, 6:34 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens27 min
Jun 14, 6:41 PM EDTSpecial Weather StatementFFCGilmer34 min
Jun 14, 6:43 PM EDTSevere Thunderstorm WarningFFCGilmer22 min
Jun 14, 6:55 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jun 14, 7:14 PM EDTSpecial Weather StatementFFCCherokee31 min
Jun 14, 7:38 PM EDTSpecial Weather StatementFFCDawson37 min
Jun 14, 7:48 PM EDTSevere Thunderstorm WarningFFCCobb21 min
Jun 14, 7:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Jun 14, 7:53 PM EDTSevere Thunderstorm WarningFFCCherokee26 min
Jun 14, 7:56 PM EDTSpecial Weather StatementFFCPaulding34 min
Jun 14, 7:59 PM EDTSevere Thunderstorm WarningFFCPaulding31 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.